Anesthesiology/Lidocaine/benzocaine

Advertisement


Question
Around a month ago I used some lidocaine topical spray on my penis it didn't seem to work with numbing so I tried benzocaine since then I've had a loss off sensation in my penis and testicles. I'm not sure what this could be the problem, there isn't another way I could of damaged anything so the only reason I can think is the topical benzocaine could this cause the loss of sensation for so long? Also if it can will it return to normal?  Can it really makes you completely numb? Thank you

Answer
Harry,
Since I am not an expert of the genito-urinary system, I recommend you seek advise from a professional within that field.  Or consult your primary care provider for information/direction.  Until then, my suggestion would be to stay away from using topical anesthetics on/around your penis until further information is obtained.
Thank you for the question, and good luck.  

Anesthesiology

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dino Kattato MSNA CRNA

Expertise

Former ICU/ER RN with several years of experience. I can answer questions relating to the CRNA education process, professional issues involved, as well as questions about adult and pediatric clinical anesthesia.

Experience

Level I regional Trauma center dealing with simple to complex patient populations of all ages. Experience with general anesthesia, spinal and epidural anesthesia, and total IV anesthesia for all surgical specialties including neuro, ortho, general surgery, vascular, electrophysiology, and VIR, with the exception of cardiac anesthesia. Ambulatory surgery center dealing mostly with ENT, plastics, and eyes (70%:30% peds:adults).

Organizations
AANA NYSANA

Publications
AANA Journal February 2010 Feb;78(1):24-7. http://www.ncbi.nlm.nih.gov/sites/entrez?Db=pubmed&Cmd=Retrieve&list_uids=20977125&dopt=abstractplus

Education/Credentials
RN BSN MSNA ACLS/PALS BLS instructor

©2016 About.com. All rights reserved.